MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH COMBI C40; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH COMBI C40; COCHLEAR IMPLANT
Model Number C40+
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user reported sudden hearing loss in the right ci.Re-implantation was performed.
 
Additional Manufacturer Narrative
Additional information: according to the complaint information and the manufacturer_s experience with this kind of device, it is assumed that the device might have failed due to humidity ingress at the housing braze joint through micro-leaks.However to determine an exact root cause of failure a device investigation of the explanted device would be necessary.The concerned device was explanted but has not been received for investigation yet.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Conclusion: device investigation confirmed that the stimulator electronics is not working according to specifications.Based on the manufacturer_s experience with this kind of devices, it can be assumed that the device has failed due to loss of hermeticity at the housing braze joint.The investigation results appear to match the problems mentioned in the recipient report.This is a final report.
 
Event or Problem Description

Brand Name
COMBI C40
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key24255409
Report Number9710014-2026-00105
Device Sequence Number15945336
Product Code MCM
UDI-Device Identifier09008737082550
UDI-Public(01)09008737082550
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1999
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberC40+
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer02/02/2026
02/02/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date02/05/2026
03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexMale